Alert archive / Ohio / Special Marine Warnings in 2017

Special Marine Warning 9, NWS Cleveland, OH

March 1, 2017

NWS Cleveland, OH issued this special marine warning at Mar 1, 2017, 5:04 AM EST. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 5:04 AM EST (10:04 UTC)
Expired
Mar 1, 2017, 6:30 AM EST
In force
86 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Mar 1, 4:20 AM EST, 44 minutes earlier.

Area forecast discussion, Mar 1, 4:20 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
420 AM EST Wed Mar 1 2017

.SYNOPSIS...
Low pressure over will move northeast across the central Great
Lakes early today dragging a cold front across the area. This
will be followed by a reinforcing cold front tonight. A weak
clipper low will drop southeast across the area Thursday night
then high pressure will push east across the region Friday night
and Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Winds outside of the convection have already reached
advisory levels from the south/southwest so re-issued the wind
advisory to begin now.

Original...
Cold front moves through from west to east today beginning late
this morning. Front should be east of the area by mid/late
afternoon. Expecting southwest winds to increase to 20 to 30 mph
with gusts over 40 mph behind the front. Will issue a wind
advisory beginning in the western two thirds of the area at 10am
and take it into the evening hours. For the eastern third will
begin at 4pm and go through 4am.

As for weather...radar shows showers and thunderstorms west
central and southwest Ohio moving ENE and should clip our
southern/SERN counties. Of more concern is a squall line west of
the area moving east. Expect this to move into TOL/FDY areas 315
to 330 am and reach KCLE around 6am. If current timing holds and
line is still intact it should move east of the area between 7
and 8am. For the remainder of the morning still expect showers
across the east half during the morning with decreasing chances
west as drier air moves in post front. Will have mainly chance
pops for rain there after mid morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight strong cold advection occur across the area behind the
front. At the same time wrap around moisture will fill back in
across the region so will have rain showers changing to snow
showers. By 06z 850mb temps over the lake drop to -12 to -14c
which will be enough for lake effect snow showers. It should be
a quick shot however as Bufkit shows an inversion clamping down
by thursday morning followed quickly by significant drying above
the inversion. Thursday evening/night a clipper will move
through the Ohio Valley with another shot of snow to the entire
area.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Unchanged from previous issuance...
Not many changes to the long term today. High pressure will
slide across the area on Saturday so the area should be dry. A
weak disturbance will pass to the northeast on Sunday and could
bring some very light precip to the east end of the area. A warm
front from low pressure over the Plains will lift across the
area for the end of the weekend bringing precip chances back to
the area Sunday night and especially Monday. Highs will be
seasonable on Saturday but much above normal weather is again
expected for both Sunday and Monday.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
MVFR ceilings will continue tonight with local IFR ceilings.
Showers and thunderstorms will increase and expand in coverage
from the west through the early morning hours. Some storms will
be severe. Damaging winds will be the greatest threat although
large hail and an isolated tornado are possible. Additional
showers and possible thunderstorms will be develop on Wednesday
especially until the cold front moves across the area in the
afternoon. The greatest threat of severe weather may be with the
early morning activity but strong gusty winds of 40 knots or
more are possible with the cold frontal passage Wednesday
afternoon. Ceilings should improve to VFR on Wednesday but local
MVFR and IFR visibilities are likely in the heavier showers.

OUTLOOK...Non-VFR Wednesday night into Friday.

&&

.MARINE...
Line of storms beginning to move east across Lake Erie early this
morning ahead of a cold front. Winds will increase quickly as the
front moves east across the lake later this morning through the
afternoon hours. Gales are expected for a period later this
afternoon through tonight across the lake, and will continue with
the previously issued Gale Warning as is. Winds will come down
quickly early tomorrow morning. West to northwest flow will continue
into the start of the weekend. A ridge will cross the lake on
Saturday returning the flow to a southerly direction which will then
continue through the end of the period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 4 AM EST Thursday for OHZ011>014-021>023-
     032-033-089.
     Wind Advisory until 10 PM EST this evening for OHZ003-006>010-
     017>020-027>031-036>038-047.
PA...Wind Advisory until 4 AM EST Thursday for PAZ001>003.
MARINE...Gale Warning from 4 PM this afternoon to 4 AM EST Thursday for
     LEZ061-146>149-166>169.
     Gale Warning from 1 PM this afternoon to 10 PM EST this
     evening for LEZ142>145-162>165.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Kubina
AVIATION...Kosarik
MARINE...Greenawalt
Hazardous weather outlook, Mar 1, 4:22 AM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
422 AM EST Wed Mar 1 2017

OHZ003-006>010-017>020-027>031-036>038-047-020930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-
Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
422 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

OHZ011>014-021>023-032-033-089-020930-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-
Mahoning-Ashtabula Lakeshore-
422 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PAZ001>003-020930-
Northern Erie-Southern Erie-Crawford-
422 AM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ142>145-162>165-020930-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
422 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ146>148-166>168-020930-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
422 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 8 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-149-169-020930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
422 AM EST Wed Mar 1 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Mar 1, 2:00 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
200 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     TSTM WND GST     CLEVELAND HOPKINS AIRPO 41.41N  81.85W
03/01/2017  M61 MPH          CUYAHOGA           OH   ASOS

&&

BM
Local storm report, Mar 1, 2:55 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     BLOOMVILLE              41.05N 83.01W
03/01/2017                   SENECA             OH   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN.

0225 AM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
03/01/2017                   GEAUGA             OH   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN.

0234 AM     TSTM WND DMG     HARTSGROVE              41.60N 80.95W
03/01/2017                   ASHTABULA          OH   FIRE DEPT/RESCUE

            TREE DOWN.

&&

MITCHELL
Local storm report, Mar 1, 4:06 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     TSTM WND GST     2 NW MAUMEE             41.59N  83.67W
03/01/2017  M64 MPH          LUCAS              OH   PUBLIC

&&

GREENAWALT
Local storm report, Mar 1, 4:09 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
409 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     TSTM WND GST     FINDLAY AIRPORT         41.01N  83.48W
03/01/2017  M58 MPH          HANCOCK            OH   ASOS

&&

GREENAWALT
Local storm report, Mar 1, 4:49 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     4 S FREMONT             41.29N 83.11W
03/01/2017                   SANDUSKY           OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN SOUTHERN PORTION OF THE COUNTY.

&&

KING
Local storm report, Mar 1, 4:49 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     4 S TIFFIN             41.02N 83.17W
03/01/2017                   SENECA           OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN SOUTHERN PORTION OF THE COUNTY.

&&

KING
CORRECTED LOCATION

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:29 AM ESTSpecial Marine WarningCLE91 min
Mar 1, 12:37 AM ESTSpecial Weather StatementCLECrawford, Hancock, Marion, Morrow, Richland, Wyandot38 min
Mar 1, 12:55 AM ESTSevere Thunderstorm WarningCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 9 more65 min
Mar 1, 1:15 AM ESTSevere Thunderstorm WarningCLEAshland, Ashtabula, Cuyahoga, Geauga, Lake, Lorain and 4 more60 min
Mar 1, 1:31 AM ESTSpecial Marine WarningCLE89 min
Mar 1, 2:10 AM ESTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Trumbull80 min
Mar 1, 2:51 AM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more25 hr
Mar 1, 3:18 AM ESTSevere Thunderstorm WarningCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood42 min
Mar 1, 3:31 AM ESTSpecial Marine WarningCLE89 min
Mar 1, 3:59 AM ESTSevere Thunderstorm WarningCLECrawford, Erie, Hancock, Ottawa, Sandusky, Seneca and 2 more61 min
Mar 1, 4:01 AM ESTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull59 min
Mar 1, 4:31 AM ESTSevere Thunderstorm WarningCLEErie, Lorain44 min
Mar 1, 4:36 AM ESTSpecial Marine WarningCLE84 min
Mar 1, 4:38 AM ESTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Richland52 min
Mar 1, 5:09 AM ESTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake, Lorain, Portage, Summit66 min
Mar 1, 5:13 AM ESTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland47 min
Mar 1, 5:24 AM ESTSevere Thunderstorm WarningCLELorain, Medina, Portage, Summit51 min
Mar 1, 5:36 AM ESTTornado WarningCLECuyahoga, Geauga, Medina, Summit24 min
Mar 1, 5:45 AM ESTSevere Thunderstorm WarningCLEAshtabula75 min
Mar 1, 5:46 AM ESTSpecial Marine WarningCLE59 min
Mar 1, 5:49 AM ESTTornado WarningCLEMedina, Summit26 min
Mar 1, 5:54 AM ESTTornado WarningCLEPortage, Summit36 min
Mar 1, 6:05 AM ESTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull59 min
Mar 1, 4:03 PM ESTSpecial Weather StatementCLEAshtabula, Geauga57 min
Mar 1, 4:17 PM ESTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Trumbull58 min
Mar 1, 4:49 PM ESTSevere Thunderstorm WarningCLECrawford, Erie43 min

Nearby

Special Marine Warnings in Ohio, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.